Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Las Vegas, NV

June 7, 2010Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 7, 2010, 3:28 PM MST for Mohave County, Arizona. It took effect at Jun 8, 2010, 12:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2010, 3:28 PM MST (22:28 UTC)
In effect from
Jun 8, 2010, 12:00 PM MST
Expired
Jun 8, 2010, 9:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2672 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WWUS85 KVEF 072228
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM PDT MON JUN 7 2010

...INCREASING SOUTHWEST FLOW ACROSS THE AREA...COMBINED WITH LOW
RELATIVE HUMIDITY LEVELS WILL RESULT CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. SIMILAR
CONDITIONS MAY EXIST WEDNESDAY AFTERNOON WITH GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITIES...

AZZ102-081200-
/O.UPG.KVEF.FW.A.0004.100608T1900Z-100609T0400Z/
/O.NEW.KVEF.FW.W.0004.100608T1900Z-100609T0400Z/
/O.NEW.KVEF.FW.A.0005.100609T1900Z-100610T0400Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
328 PM MST MON JUN 7 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MST TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMDITIES...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN
EFFECT FROM NOON TO 9 PM MST TUESDAY. A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

STRONG WINDS WILL DEVELOP LATE TUESDAY MORNING AND CONTINUE
THROUGH TUESDAY EVENING ACROSS MUCH OF THE AREA. WINDS WILL
INCREASE TO 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. MOST
LOCATIONS WILL SEE RELATIVE HUMIDITIES FALL BELOW THE CRITICAL 15
PERCENT LEVEL...HOWEVER A FEW OF THE HIGHEST ELEVATIONS MAY REMAIN
AT OR ABOVE 15 PERCENT. THE COMBINATION OF WINDS AND LOW HUMIDITY
WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS
ARE EXPECTED WEDNESDAY AND THEREFORE A FIRE WEATHER WATCH HAS BEEN
ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
3 follow-up statements
972 
WWUS85 KVEF 081148
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 AM PDT TUE JUN 8 2010

...INCREASING SOUTHWEST FLOW ACROSS THE AREA...COMBINED WITH LOW
RELATIVE HUMIDITY LEVELS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE AREA THIS AFTERNOON AND EVENING. SIMILAR
CONDITIONS MAY EXIST WEDNESDAY AFTERNOON WITH GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITIES...

AZZ102-090000-
/O.CON.KVEF.FW.W.0004.100608T1900Z-100609T0400Z/
/O.CON.KVEF.FW.A.0005.100609T1900Z-100610T0400Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
448 AM MST TUE JUN 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST
THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE 
HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST
THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITIES.

STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE THROUGH
THIS EVENING ACROSS MUCH OF THE AREA. WINDS WILL INCREASE TO 20
TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. MOST LOCATIONS WILL SEE
RELATIVE HUMIDITIES FALL BELOW THE CRITICAL 15 PERCENT
LEVEL...HOWEVER A FEW OF THE HIGHEST ELEVATIONS MAY REMAIN AT OR
ABOVE 15 PERCENT. THE COMBINATION OF WINDS AND LOW HUMIDITY WILL
CREATE HAZARDOUS FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE
EXPECTED WEDNESDAY AND THEREFORE A FIRE WEATHER WATCH HAS BEEN
ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
957 
WWUS85 KVEF 082201
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
301 PM PDT TUE JUN 8 2010

...GUSTY SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITY
LEVELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
AREA THIS AFTERNOON AND EVENING. SIMILAR CONDITIONS MAY EXIST
WEDNESDAY AFTERNOON WITH GUSTY SOUTHWEST WINDS AND LOW RELATIVE
HUMIDITY EXPECTED ONCE AGAIN...

AZZ102-090615-
/O.CON.KVEF.FW.W.0004.000000T0000Z-100609T0400Z/
/O.CON.KVEF.FW.A.0005.100609T1900Z-100610T0400Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
301 PM MST TUE JUN 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR THESE SAME AREAS.

GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS MUCH OF THE
AREA WITH GUSTS OF 35 TO 40 MPH IN MOST LOCATIONS ACROSS NORTHWEST
ARIZONA. RELATIVE HUMIDITIES WILL REMAIN AT OR BELOW 15 PERCENT
LEVEL...HOWEVER A FEW OF THE HIGHEST ELEVATIONS WILL LIKELY STAY
ABOVE 15 PERCENT. THIS COMBINATION OF WINDS AND LOW HUMIDITY WILL
CREATE HAZARDOUS FIRE WEATHER CONDITIONS. SIMILAR CONDITIONS ARE
EXPECTED WEDNESDAY AFTERNOON AND EVENING AND THEREFORE A FIRE
WEATHER WATCH REMAINS IN EFFECT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

STACHELSKI
745 
WWUS85 KVEF 090406
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
906 PM PDT TUE JUN 8 2010

...GUSTY SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITY
LEVELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
AREA ON WEDNESDAY.

AZZ102-091215-
/O.EXP.KVEF.FW.W.0004.000000T0000Z-100609T0400Z/
/O.CON.KVEF.FW.A.0005.100609T1900Z-100610T0400Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
906 PM MST TUE JUN 8 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. 

WINDS HAVE SUBSIDED ACROSS MUCH OF THE AREA AND RELATIVE HUMIDITY
VALUES HAVE INCREASED TO ABOVE 15 PERCENT AT MOST LOCATIONS AS
SURFACE TEMPERATURES DECREASE. THEREFORE...THE CURRENT RED FLAG
WARNING WILL BE LEFT TO EXPIRE. 

ON WEDNESDAY...WIND GUSTS OF 35 TO 40 MPH ARE EXPECTED ONCE AGAIN
AT MOST LOCATIONS ACROSS NORTHWEST ARIZONA. RELATIVE HUMIDITY WILL
FALL AND REMAIN AT OR BELOW 15 PERCENT BY THE AFTERNOON...HOWEVER
A FEW OF THE HIGHEST ELEVATIONS WILL LIKELY STAY ABOVE 15 PERCENT.
THIS COMBINATION OF WINDS AND LOW HUMIDITY WILL CREATE HAZARDOUS
FIRE WEATHER CONDITIONS. WINDS MAY BE EVEN STRONGER ON
THURSDAY...AND ANTICIPATE ISSUING ANOTHER FIRE WEATHER WATCH AFTER
FURTHER LOOKING AT FORECAST RH VALUES FOR THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:00 PM MST, 28 minutes earlier.

Area forecast discussion, Jun 7, 3:00 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT MON JUN 7 2010

.SYNOPSIS...HIGH PRESSURE WILL BEGIN TO SHIFT EAST TUESDAY AS AN
AREA OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST COAST. THIS
WILL LEAD TO COOLER TEMPERATURES TUESDAY AND WEDNESDAY WITH MORE
SIGNIFICANT COOLING EXPECTED BY THE WEEKEND. GUSTY AFTERNOON
SOUTHWEST WINDS ARE EXPECTED TUESDAY AND WEDNESDAY ACROSS THE
REGION.
&&

.SHORT TERM...CURRENT TEMPERATURES ARE ON TRACK FOR ANOTHER RECORD
BREAKING DAY IN LAS VEGAS WITH 300 PM TEMPERATURES SITTING AT 106
DEGREES. THIS WILL BE THE LAST EXCESSIVE HIGH TEMPERATURE DAY THIS
WEEK AS A COOLING TREND STARTS TO TAKE PLACE TUESDAY. MODELS ALL
INDICATE HIGH PRESSURE SHIFTING EAST AS AN AREA OF LOW PRESSURE
MOVES INTO THE PACIFIC NORTHWEST. LOWERING HEIGHTS AND THICKNESS
VALUES ACROSS THE AREA WILL LEAD TO ABOUT A 2-4 DEGREE DROP IN HIGHS
ON TUESDAY WITH ANOTHER 2-4 DEGREES ON WEDNESDAY. WINDS ACROSS THE
REGION WILL INCREASE WITH BREEZY TO LOCALLY WINDY CONDITIONS
EXPECTED AREA WIDE. RIGHT NOW IT DOES NOT LOOK LIKE THE STRONGER
WINDS WILL BE WIDESPREAD ENOUGH TO WARRANT WIND ADVISORIES. THE NAM
AND TO A LOWER EXTENT THE GFS ARE SHOWING A WEAK DISTURBANCE MOVING
THROUGH NORTHERN LINCOLN COUNTY TUESDAY AFTERNOON. THERE LOOKS TO BE
ENOUGH MOISTURE BETWEEN 700-500MB COMBINED WITH LI VALUES BELOW 0 TO
LEAD TO AN ISOLATED THUNDERSTORM DURING THE AFTERNOON. NOT EXPECTING
MUCH...BUT A LIGHTNING STRIKE OR TWO IS NOT OUT OF THE QUESTION.

.LONG TERM...MEDIUM RANGE MODELS REMAIN IN VERY GOOD AGREEMENT INTO
THE WEEKEND BEFORE BEGINNING TO DIVERGE SLIGHTLY TOWARDS THE END OF
THE LONG TERM. UPPER TROUGH DROPPING SOUTH INTO NORTHERN CALIFORNIA
BY 12Z THURSDAY TO CONTINUE SAGGING SOUTH INTO THE WEEKEND WITH A
TROUGH/CLOSED LOW...DEPENDING ON THE MODEL...FORMING OVER NEVADA BY
SATURDAY. ECMWF TRENDING TOWARDS THE CLOSED LOW...SLIGHTLY DEEPER
SYSTEM THAN THE GFS. SYSTEM TO THEN LINGER OVER THE CWA INTO SUNDAY
BEFORE LIFTING NORTHEAST AND OUT OF THE AREA BY 12Z MONDAY. THE MAIN
CONCERN WITH THIS SYSTEM WILL BE WINDS AS STRONG 700MB THERMAL
GRADIENT...DECENT SURFACE PRESSURE GRADIENT AND 80-100 KT JET POINT
TO WINDY CONDITIONS WITH POSSIBLE ADVISORIES BEING NEEDED THURSDAY
AND FRIDAY. WITH THE WINDS THEN COMES COOLER TEMPERATURES FRIDAY
INTO SATURDAY WITH SATURDAY HIGH TEMPERATURES BEING IN THE MID 80S
FOR THE LAS VEGAS VALLEY WHICH IS GENERALLY WHAT THE LOW TEMPERATURE
WAS THIS MORNING. THE SYSTEM WILL HAVE LIMITED MOISTURE ASSOCIATED
WITH IT...HOWEVER WITH THE COLD POOL ALOFT...UNSTABLE CONDITIONS
WILL LIKELY FORM ISOLATED SHOWERS/THUNDERSTORMS OVER MAINLY THE
NORTHERN/EASTERN MOUNTAINS. AS THE SYSTEM SHIFTS NORTHEAST
SUNDAY/MONDAY...INCREASING HEIGHTS/THICKNESS TO BRING WARMER
TEMPERATURES/DRYING/AND LESS WIND TO THE CWA.
&&

.AVIATION...FOR MCCARRAN...SOUTH WINDS 15-25 KTS THROUGH 03Z THEN
BECOMING SOUTH 5-12 KTS OVERNIGHT THROUGH 18Z TUESDAY THEN GUSTS TO
20-25 KTS ONCE AGAIN AFTER 18Z. VARIABLE HIGH CLOUDS THROUGH TUESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTH TO SOUTHWEST WINDS 10-20 KTS WITH GUSTS OF 25-30
KTS. ENHANCED WINDS ARE EXPECTED AT KDAG AND OVER THE SIERRA AND
WHITE MOUNTAINS DUE TO A SYSTEM PASSING BY WELL TO THE NORTH THROUGH
04Z TUESDAY. VARIABLE HIGH LEVEL CLOUDS THROUGH TUESDAY.
&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL LOWER TO BELOW 15
PERCENT IN MOST LOCATION ACROSS THE NORTHWEST DESERTS AND NORTHWEST
PLATEAU OF ARIZONA ON TUESDAY AFTERNOON EXCEPT SOME OF THE HIGHEST
ELEVATIONS. WIND GUSTS ARE EXPECTED TO REACH TO BETWEEN 35 AND 40
MPH DURING THE AFTERNOON AND EARLY EVENING HOURS AND HAVE UPGRADED
THE FIRE WEATHER WATCH TO A RED FLAG WARNING. THE TROUGH OF LOW
PRESSURE WILL CONTINUE TO MOVE INLAND WEDNESDAY WITH GUSTY SOUTHWEST
WINDS AND LOW RELATIVE HUMIDITIES EXPECTED ONCE AGAIN ACROSS
NORTHWEST ARIZONA. HAVE GONE AHEAD AND ISSUED ANOTHER FIRE WEATHER
WATCH FOR AZZ-102 FOR WEDNESDAY AFTERNOON.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING FOR
     NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST THIS EVENING FOR
     AZZ002-003-036.
     RED FLAG WARNING FROM NOON TO 9PM MST TUESDAY FOR AZZ102.
     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR AZZ102.
CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT THIS EVENING FOR
     CAZ522>527.
&&

GORELOW/JENSEN

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:24 AM MSTFire Weather WatchVEFMohave11 hr
Jun 7, 3:28 PM MSTFire Weather WatchVEFMohave37 hr

Nearby

Red Flag Warnings in Arizona, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.